- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Recently Accepted Articles ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 830595, 8 pages
On Inequalities of Lyapunov for Two-Dimensional Nonlinear Dynamic Systems on Time Scales
1College of Mathematics & Information Science, Hebei Normal University, Shijiazhuang 050024, China
2Department of Mathematics, The University of Hong Kong, Hong Kong
Received 8 July 2013; Accepted 9 October 2013
Academic Editor: Allan Peterson
Copyright © 2013 Qiao-Luan Li et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We establish some new Lyapunov-type inequalities for two-dimensional nonlinear dynamic systems on time scales. As for application, boundedness of the Emden-Fowler-type equation is proved.
In this paper, we establish some Lyapunov-type inequalities for the following two-dimensional nonlinear dynamic system: wherea time scale,denotes the delta derivative with respect to, anddenotes the delta derivative with respect to.
Lyapunov-type inequalities have proven to be very useful in the study of qualitative behavior of solutions such as oscillation, disconjugacy, and eigenvalue problems for differential equations and difference equations. Since the appearance of Lyapunov's fundamental paper , considerable attention has been given to various extensions and improvements of the Lyapunov-type inequality from different viewpoints [2–8]. Although Lyapunov-type inequalities are well developed for the continuous cases, their time scale versions are still in early stages and are worth due attention.
Recently, He et al. in  considered the linear Hamiltonian system and obtained several useful Lyapunov-type inequalities.
Chen et al. in  considered the nonlinear system and obtained some interesting Lyapunov-type inequalities for partial differential equations.
In this paper, under the assumption of existence of a nontrivial solutionto the 2-dimensional nonlinear dynamic system (1), some new and interesting Lyapunov-type inequalities are established.
2. Main Results
Throughout this paper, the following mild and natural conditions are assumed:(i),are real constants,(ii), ,are rd-continuous functions such thatfor, where, andis the forward jump operator; that is,.
Theorem 1. If the nonlinear dynamic system (1) has a real solutionwhich is not identically zero onsatisfyingandfor all, wherewith, , then where,, and.
Proof. From the conditionsandis not identically zero on, there existssuch that.
Multiplying the first equation of (1) byand the second one byand adding up, we get and, hence, Integrating the left hand side of (6) overfromtoand then overfromto, we get Noting that, we have On the other hand, integrating the first equation of (1) overfromtoand then overfromto, we get By the boundary conditions on, it is elementary to verify that and so Hence, By similar arguments, we easily get Summing (12) and (13) and by Hölder's inequality with indicesand, we obtain
In view of (8), we have and so The proof is complete.
Proof. Choosesuch that. Note that. From (6) and we have By the boundary conditions on, it is elementary to check that So For the fixed, by, there existssuch that Integrating the first equation of (1) overfromto, we obtain Multiplying (23) byand noting that, we get Letting, we get By (22) and (25), we obtain Substituting (26) into (21), we get Immitating the arguments from (21) to (27) step by step, we have By, there existssuch that Integrating the first equation of (1) overfromtoand using, we get and, hence, Let Then, (27) can be written as and (31) can be written as It follows from (33) and (34) that Using (19),,, and Hölder's inequality, we have Therefore, The proof is complete.
Theorem 4. Suppose thatandare conjugate exponents; that is,. If the nonlinear dynamic system (1) has a real solutionwhich is not identically zero onsuch thatandfor all, wherewith, then
Proof. By (6) and the conditionsfor all, we have
Fixsuch that. Integrating the first equation of (1) overfromtoand then overfromto, we get
and so by Hölder's inequality with indicesandwe have
Hence, The proof is complete.
Theorem 5. Suppose thatandare conjugate exponents. If the nonlinear dynamic system (1) has a real solutionwhich is not identically zero onsuch thatandfor all, wherewith, then
Proof. By (6) and the assumption thatfor all, we get So Fixsuch that. Integrating the first equation of (1) overfromtoand then overfromto, we get and so by Hölder's inequality with indicesandwe have Hence, The proof is complete.
Next, we exhibit an application of our results. Consider the following special case of (1):
Definition 7. A nontrivial solutionof the dynamic equation (50) defined onis said to be proper if for all, A proper solutionof the dynamic system (50) is called weakly oscillatory if at least one argument has a sequence of zeros diverging to.
Theorem 8. Assume thatis bounded onfor a fixed,is bounded onfor a fixed, then every weakly oscillatory proper solution of (50) is bounded on
Proof. Letbe a nontrivial weakly oscillatory proper solution of (50) onandhave a sequence of zeros diverging to. Suppose that; then, for any positive constant, there existssuch that,Sinceis an oscillatory solution, there existssuch that,on, and. From (52), we can choosesufficiently large such that
By Theorem 1, we have
which contradicts. Hence, there exists a positive constantsuch that.
Integrating the second equation of the dynamic equation (50) overfromtoand then overfromto, respectively, we get Sinceis bounded onfor a fixedandis bounded onfor a fixed, we get
Since,is bounded. Sois bounded onThe proof is complete.
The first author's research was supported by NNSF of China (11071054) and Natural Science Foundation of Hebei Province (A2011205012). The corresponding author's research was partially supported by an HKU URG Grant.
- A. M. Lyapunov, “Problém général de la stabilité du mouvement,” Annales de la Faculté des Sciences de l'Université de Toulouse, vol. 9, no. 2, pp. 203–474, 1907.
- X. He, Q.-M. Zhang, and X. Tang, “On inequalities of Lyapunov for linear Hamiltonian systems on time scales,” Journal of Mathematical Analysis and Applications, vol. 381, no. 2, pp. 695–705, 2011.
- L.-Y. Chen, C.-J. Zhao, and W.-S. Cheung, “On Lyapunov-type inequalities for two-dimensional nonlinear partial systems,” Journal of Inequalities and Applications, vol. 2010, Article ID 504982, 12 pages, 2010.
- X. Wang, “Lyapunov type inequalities for second-order half-linear differential equations,” Journal of Mathematical Analysis and Applications, vol. 382, no. 2, pp. 792–801, 2011.
- M. Bohner, S. Clark, and J. Ridenhour, “Lyapunov inequalities for time scales,” Journal of Inequalities and Applications, vol. 7, no. 1, pp. 61–77, 2002.
- X.-H. Tang and M. Zhang, “Lyapunov inequalities and stability for linear Hamiltonian systems,” Journal of Differential Equations, vol. 252, no. 1, pp. 358–381, 2012.
- A. Cañada, J. A. Montero, and S. Villegas, “Lyapunov inequalities for partial differential equations,” Journal of Functional Analysis, vol. 237, no. 1, pp. 176–193, 2006.
- X. Yang, “On inequalities of Lyapunov type,” Applied Mathematics and Computation, vol. 134, no. 2-3, pp. 293–300, 2003.